Alert archive / California / Frost Advisories in 2007

Frost Advisory 3, NWS San Diego, CA

November 22, 2007San Bernardino County, California

NWS San Diego, CA issued this frost advisory at Nov 22, 2007, 3:40 AM PST for San Bernardino County, California. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2007, 3:40 AM PST (11:40 UTC)
Expired
Nov 22, 2007, 8:00 AM PST
In force
4 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 221140
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PST THU NOV 22 2007

...FROST ADVISORY FOR THE APPLE AND LUCERNE VALLEYS UNTIL AM THIS MORNING...

.A DRY AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL BRING
COLD TEMPERATURES WITH AREAS OF FROST THIS MORNING.

CAZ060-221600-
/O.NEW.KSGX.FR.Y.0003.071122T1140Z-071122T1600Z/
APPLE AND LUCERNE VALLEYS-
340 AM PST THU NOV 22 2007

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

TEMPERATURES WILL FALL TO AROUND FREEZING IN THE COLDER LOCATIONS
WITH AREAS OF FROST IN THE VALLEYS THIS MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MARTIN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 21, 9:30 PM PST, 6 hours 10 minutes earlier.

Area forecast discussion, Nov 21, 9:30 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST WED NOV 21 2007

.SYNOPSIS...A SHALLOW MARINE LAYER WILL CAUSE AREA OF COASTAL LOW
CLOUDS AND FOG THROUGH FRIDAY MORNING...EXTENDING LOCALLY INLAND.
MODERATE OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS FRIDAY
THROUGH SATURDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES. TEMPERATURE WILL REMAIN BELOW SEASONAL AND THE HIGH DESERTS
OF SAN BERNARDINO COUNTY WILL LIKELY HAVE A HARD FREEZE FRIDAY AND
SATURDAY MORNINGS. HIGH PRESSURE WILL BRING SLIGHT WARMING EARLY
NEXT WEEK THEN UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND
COOLING TOWARD THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-SAT)...THERE WERE PATCHES OF COASTAL LOW CLOUDS
AND FOG THIS EVENING...OTHERWISE CLEAR. THE 00Z NKX SOUNDING HAD A
WEAK INVERSION BASED NEAR 2700 FT WITH NW WINDS ALOFT. OFFSHORE
GRADIENTS FROM THE N AND WEAK ONSHORE GRADIENTS TO THE E.

DRY NW FLOW ALOFT WITH WEAK OFFSHORE GRADIENTS FROM THE N AND
ONSHORE TO THE E WILL PREVAIL THROUGH THU. A REDEVELOPING MARINE
LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS
AND MORNINGS THROUGH FRI MORNING...EXTENDING INTO THE WRN INLAND
VALLEYS. FOG WILL BE LOCALLY DENSE INLAND. A SHORT WAVE TROUGH WILL
DROP DOWN FROM THE N FRI AND MOVE PAST TO THE E EARLY SAT MORNING.
THIS WILL BRING ENOUGH UPPER...THERMAL AND GRADIENT SUPPORT FOR
MODERATE OFFSHORE WINDS. THE OFFSHORE FLOW WILL DEVELOP DURING THE
DAY FRI WHICH WILL NOT BE THE BEST TIME FOR STRONG OFFSHORE WINDS.
THE STRONGEST WINDS WILL BE LATE FRI NIGHT INTO SAT MORNING. THE
FAVORED AREAS SUCH AS BELOW THE CAJON PASS AND SANTA ANA MOUNTAINS
COULD HAVE WIND GUSTS NEAR 60 MPH WITH GUSTS 40 TO 50 MPH IN
RIVERSIDE AND SAN DIEGO MOUNTAINS. THE COOL DRY OFFSHORE WINDS WILL
INCREASE THE FIRE WEATHER HAZARD...ESPECIALLY SAT. IT WILL GET QUITE
COLD IN THE HIGH DESERT FRI NIGHT INTO SAT MORNING WITH A HARD
FREEZE POSSIBLE IN THE APPLE AND LUCERNE VALLEY AREAS.

&&

.LONG TERM (SUN-WED)...UPPER RIDGING AND WEAK OFFSHORE FLOW SUN WILL
RESULT IN GENERALLY FAIR AND DRY WEATHER WITH A LITTLE WARMING. A
WEAK SHORT WAVE TROUGH WILL BRING COOLING AND MORE CLOUDS MON AND
TUE. A STRONGER TROUGH COULD BRING PRECIP TOWARD MID WEEK.
HOWEVER...PROGS REMAIN INCONSISTENT AND WILL JUST INDICATE SOME
CLOUDS AND LOW POPS FOR NOW SINCE THE TROUGH COULD MOVE FARTHER E
AND RESULT IN DRY OFFSHORE FLOW.

&&

.AVIATION...
220430Z...THE MARINE LAYER JUMPED UP TO ABOUT 2600 FEET DEEP AND
CEILINGS WERE BEGINNING TO MOVE ASHORE THIS EVE. VISBYS WILL NOT BE
MUCH OF PROBLEM...EXCEPT FAR INLAND AND WILL STAY ABOVE 4SM AT MOST
PLACES. THE BIG QUESTION IS HOW MUCH OF THE COASTAL BASIN WILL FILL
IN OVERNIGHT. THE ANSWER IS PROBABLY MOST OF IT BASED ON THE CURRENT
DEPTH AND ONSHORE TRENDS. SO ONT SHOULD GET IT BY MIDNIGHT. THE
CLEAR OUT SHOULD OCCUR AROUND 18-20Z BUT IT MAY COME ASHORE EARLY
AGAIN BEFORE SUNSET THU.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM FRIDAY TO NOON SATURDAY.
SEE LAXCFWSGX.

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

FIRE WEATHER WATCH FOR MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY
FROM NOON FRIDAY TO 6 PM SATURDAY. SEE LAXRFWSGX.

&&

PUBLIC...DA
AVIATION...MM
Hazardous weather outlook, Nov 21, 4:00 PM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST WED NOV 21 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-221200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH WEDNESDAY.

OFFSHORE FLOW WILL LIKELY BRING LOCALLY STRONG GUSTY WINDS WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES ARE FRIDAY AND
SATURDAY. THE DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER
HAZARD. SEE LAXSPSSGX AND LAXRFWSGX FOR DETAILS.

A COLD AIR MASS COULD BRING WIDESPREAD TEMPERATURES BELOW FREEZING
IN THE UPPER DESERTS THURSDAY NIGHT THROUGH SATURDAY NIGHT. SEE
LAXSPSSGX FOR DETAILS.

COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 12 PM SATURDAY
FOR HIGH ASTRONOMICAL TIDES AND ABOVE AVERAGE SURF. SEE LAXCFWSGX
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 1:28 PM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego53 hr
Nov 22, 1:38 PM PSTFrost AdvisorySGXSan Bernardino18 hr
Nov 22, 1:38 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego13 hr

Nearby

Frost Advisories in California, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.